Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 24, 1999, 7:02 PM CDT for Clay County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1999, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 24, 1999, 9:00 PM CDT
- In force
- 118 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Clay County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1977 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 250007 FFWBNA TNC027-250200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 702 PM CDT TUE AUG 24 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN TENNESSEE * UNTIL 900 PM CDT * AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN 2 MILES NORTHWEST OF CELINA...OR ABOUT 12 MILES SOUTHEAST OF TOMPKINSVILLE. DOPPLER RADAR ESTIMATES THAT AS MUCH AS 3 INCHES ALREADY FALLEN IN THE PAST 2 TO 3 HOURS. ADDITIONAL RAINFALL OF UP TO A HALF AN INCH IS POSSIBLE. THIS WILL ONLY AGGRAVATE THE SITUATION FURTHER. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE (STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:20 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 24, 2:20 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 145 PM CDT TUE AUG 24 1999 SATELLITE AND MSAS ANALYSIS CONTINUE TO SHOW DRY AIR INVADING THE NW PORTION OF THE FORECAST AREA (FA) WITH 60-65 DEWPOINTS JUST MOVING INTO THE CLARKSVILLE AREA. FRONT EXTENDS FROM THE ARK-LA-TEX NEWD THROUGH THE AREA BETWEEN CLARKSVILLE AND PADUCAH. FRONT SHOULD MOVE INTO THE CLARKSVILLE AREA JUST AFTER 7PM..NASHVILLE AROUND MIDNIGHT AND CROSSVILLE WED MORNING. SVR POSSIBLE EAST HALF OF FA TONIGHT. A LITTLE DRIER AND COOLER CONDITIONS FOR WED WITH TEMPS DROPPING A CATEGORY. NO PROBLEMS WITH FWC GUIDANCE TEMPS. PUMPED BNA POP ABOVE FWC FOR THIS EVENING. BNA BB 067/085 065/088 066 18511 CSV ETB 066/080 060/083 062 18722 18 JLM
In the hours before
Special weather statement, Aug 24, 1:44 PM CDT, 5 hours 18 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-250915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CDT TUE AUG 24 1999 ...POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN PORTIONS OF MIDDLE TENNESSEE... A COLD FRONT TO THE NORTHWEST OF MIDDLE TENNESSEE HAS CONTINUED TO PRESS SOUTHEAST TOWARD THE AREA. CONDITIONS HAVE BECOME MORE UNSTABLE SINCE EARLY THIS MORNING AND SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP BY LATE THIS AFTERNOON. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SEVERE THREAT IS GENERALLY ALONG AND EAST OF A LINE FROM PORTLAND TO NASHVILLE TO COLUMBIA AND WAYNESBORO. IF THESE STORMS REACH SEVERE LIMITS...WIND GUSTS IN EXCESS OF 60 MPH AND HAIL THREE QUARTERS OF AN INCH OR GREATER WILL BE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.
Special weather statement, Aug 24, 1:44 PM CDT, 5 hours 18 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-250915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CDT TUE AUG 24 1999 ...POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IN PORTIONS OF MIDDLE TENNESSEE... A COLD FRONT TO THE NORTHWEST OF MIDDLE TENNESSEE HAS CONTINUED TO PRESS SOUTHEAST TOWARD THE AREA. CONDITIONS HAVE BECOME MORE UNSTABLE SINCE EARLY THIS MORNING AND SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP BY LATE THIS AFTERNOON. SOME OF THESE STORMS MAY REACH SEVERE LIMITS...ESPECIALLY LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SEVERE THREAT IS GENERALLY ALONG AND EAST OF A LINE FROM PORTLAND TO NASHVILLE TO COLUMBIA AND WAYNESBORO. IF THESE STORMS REACH SEVERE LIMITS...WIND GUSTS IN EXCESS OF 60 MPH AND HAIL THREE QUARTERS OF AN INCH OR GREATER WILL BE POSSIBLE. SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 67 min |
| Aug 24, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 40 min |
| Aug 24, 7:20 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 40 min |
| Aug 24, 8:58 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 3 hr |
| Aug 24, 8:58 PM CDT | Flash Flood Warning | OHX | Smith | 3 hr |
| Aug 24, 10:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.